MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE
Model Number M00535900
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is high-tech branch of (b)(6) hospital (b)(6); reported here as initial reporter facility name exceeded the character limit for the designated field.The initial reporter address is at the intersection of (b)(6); reported here as initial reporter address exceeded the character limit for the designated field.Block h6: imdrf device code a040601 captures the reportable event of cutting wire kinked.Block h11: investigation results the ultratome xl device was not returned for analysis; therefore, a technical analysis could not be performed.A media analysis was performed on the photo provided by the complainant.The photo revealed that the device without the mandrel and the cutting wire kinked.No other problems with the device were noted.According to the media analysis performed, it was found that the device without the mandrel and with the cutting wire kinked, however, there is not enough evidence to determine whether the problem was induced due to the physician's technique during unpacking or was related to a device malfunction.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was unpacked to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat intestinal obstruction performed on (b)(6) 2026.During unpacking, it was noticed that the cutting wire extended out.A photo was provided from the customer showing that the cutting wire was kinked.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRATOME XL
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24942571
Report Number3005099803-2026-01458
Device Sequence Number21064489
Product Code FDI
UDI-Device Identifier08714729103257
UDI-Public(01)08714729103257(17)270714(10)36964450
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535900
Device Catalogue NumberM00535900
Device Lot Number0036964450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/21/2026
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight54 KG